Mar 20, 2004
What if wasting is caused by HIV actually infecting the muscle cells the way it infects the cd4 cells, and then killing them off?
It would make sense, because the same way subsets if cd4s are killed off and thought to never return regardless of rising cd4s after therapy, after much wasting, even anabolics won't return all the muscle tissue back to the way it was before.
Response from Mr. Vergel
Wasting is multi factorial and not only linked to viral replication and infection. People start eating less, they have diarrhea and malabsorption, their energy expenditure goes up, and some medications may worsen fat and muscle loss. I am one of those who belives 100% that wasting syndrome can be completely reversed after a patient is stabilized. Anabolic steroids and growth hormone can do wonders in replenishing lean body mass to baseline or above baseline levels.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Pain In Urethra?
- Is Headache A Symptom Of Acute HIV Infection?
- Stinging Pain Could I Have Acute HIV Infection
- Blood In Semen After Anal Sex Bottom Worried I Have HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- How Do I Speed Up Recovery Of Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.